MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SIZE 3 4-PEG MODULAR CEMENTED GLENOID; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

ZIMMER BIOMET, INC. SIZE 3 4-PEG MODULAR CEMENTED GLENOID; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number SAGL2043
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item # 110031402, mini standard thickness +3mm taper offset 40mm diameter humeral tray, lot # 64879861.Item # 115310, comp rvrs shldr glnsp std 36mm, lot # j7974195.Item # 180550, comp lk scr 3.5hex 4.75x15 st, lot # 67420243.Item # 405889, comp rvs 2.7mm dia drl, lot # 67550677.Item # 110032430, comp aug mini bsplt w tpr lg, lot # 67221438.Item # 180551, comp lk scr 3.5hex 4.75x20 stl, lot # 67420838.Item # 180552, comp lk scr 3.5hex 4.75x25 st, lot # 67421553.Item # 110031424, cr vivacit-e 36mm brng std, lot # 67016702.Item # 00888700200, bactisure wound lavage ww, lot # q2406837.Item # 115396, comp rvs cntrl 6.5x30mm st/rst, lot # unknown.Item # 113044, versa-dial 46x21x50 hum head, lot # 528680.Item # sagp0002, modular post tm, lot # 64718354.Item # 118001, versa-dial/comp ti std taper, lot # 698760.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported patient underwent revision post implantation due to the glenoid polyethylene component was worn, resulting in the cobalt-chromium head rubbing on a metal post.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: b2.The following sections were updated: b4, b5, d6a, g3, g6, h2, h6, h11.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 5.5 years post implantation due a worn out poly glenoid component.Prior to the revision, a scope was performed which displayed metallosis due to metal-on-metal contact.Attempts have been made and no further event information is available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11 visual examination of the provided pictures identified the poly, humeral head, and taper adaptor have been explanted and are covered in debris.The poly exhibits abnormal wear and is worn through to the glenoid base insert (metal) subcomponent, which has fractured as a result.Scratching and scuff marks are seen on the humeral head from articulation on the base insert subcomponent.Additionally, an image of the joint is shown intraoperatively, and the surrounding tissue is blackened.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history identified additional similar complaints for the reported item and part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total shoulder arthroplasty exhibits polyethylene bearing wear or compromise, metal-on-metal contact of humeral head with glenoid peg, flattening of head of the metal peg, metal debris (metallosis), mechanical erosion of posterior glenoid, and osteolysis.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SIZE 3 4-PEG MODULAR CEMENTED GLENOID
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24022594
Report Number0001822565-2026-00125
Device Sequence Number21480457
Product Code KWS
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberSAGL2043
Device Lot Number64723565
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/13/2026
06/09/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/11/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale